Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
zach624

Very Dry Eye Problem.

Recommended Posts

Alright well ive been on accutane for a little over 3 months, 80mg claravis, and i haven't gotten a breakout in almost 3 weeks, however this past week i have had extremly dry and painful eyes to the point where i want to stop taking the accutane. Im clearing up very well and i don't want to lose my chance at clearing up for good but i also don't want to damage my eyes and have them be all dry and red for ever. How does the derm usually decide when its time to stop taking the tane ?

Share this post


Link to post
Share on other sites

Hi,

I have just finished 4 months 60mg accutane course and my eyes got very dry too. I saw the optician (I wear contacts) and the accutance had taken away the natural oils leaving the surface v dry and red. In actual fact, it was more comfortable to wear contacts, as they were suddenly painful when the lenses came out. During the nt my eyelids would stick to the surface of my eyes, and so uncomfortable I couldn't sleep, horrible!!

Optician suggested a gel for night time (aritficial tears) which worked wonders and made such a difference.

My derm reccomended 16 weeks minimum, guess it depends how you respond and what condition your skin was in to begin with.. My skin was clear after month 1 but still had to stay the course. I finished last week, side effects still with me but skin is great and eyes better already so it.s not something which lasts.

Just try to hang in there with the accutance, its so worth it in the end!!!

Hope this helps

Jenny

Share this post


Link to post
Share on other sites

I must say I haven't experienced this. I was on only on 40mg (now 60mg) and for a month as well. I'm on Claravis as well. On to your dryness, if it's really bad I would suggest trying to see an optician until then use some over the counter eye drops if you haven't already. To help the pain I'm not sure how to help that, take some ibuprofen but not long-term or redness relief drops might even help. And to answer your other question the course can last anywhere from five months to seven months (or longer if on a very low dose) depending on your strength and weight. Just hang in there!

Questions for you: Do you wear contacts? Have you had dryness or pain in the past?

Edited by Brown Spots

Share this post


Link to post
Share on other sites

OTC eyedrops, drinking lots of water, getting your omega 3's from a fish source, and some other things like hyaluronic acid supplements could help. You need to stay hydrated on accutane, and the best way to do this is to drink more water!

Share this post


Link to post
Share on other sites

ARe you using eye drops?

I found this helps hugely. If i miss one day (which i did yesterday) my eyes become extremely itchy and heavy and would become painful too. I immediately use the eye drops which relieves them hugely.

You get a variety - the ones which are like false tears are good. Use them twice a day at least if they are that bad- some eyesdrops recommend they are use every few hours.

Edited by Glidden

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×